Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 11, 2010, 1:58 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 11, 2010, 12:00 PM PDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 11, 2010, 1:58 AM PDT (08:58 UTC)
- In effect from
- Apr 11, 2010, 12:00 PM PDT
- Expired
- Apr 11, 2010, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:36 PM PDT | HIGH SUST WINDS 41 | Wnw Eureka Airport, NV | 41 MPH SUSTAINED WIND AT EUREKA AIRPORT ASOS |
| Apr 11, 3:10 PM PDT | NON-TSTM WND GST 62 | 12 E Pinto Summit, NV | 62 MPH WIND GUST AT PANCAKE SUMMIT NDOT |
| Apr 11, 3:15 PM PDT | NON-TSTM WND GST 59 | 4 Sse Eureka, NV | 59 MPH WIND GUST AT PINTO SUMMIT NDOT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2421 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS75 KLKN 110858 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 158 AM PDT SUN APR 11 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY... NVZ013-035-037-120300- /O.UPG.KLKN.HW.A.0001.100411T1900Z-100412T0300Z/ /O.NEW.KLKN.HW.W.0004.100411T1900Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 158 AM PDT SUN APR 11 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH INCREASING TO 30 TO 40 MPH IN MANY LOCATIONS...WITH POSSIBLE GUSTS TO 60 MPH. HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO WITHIN NORTH-SOUTH RUNNING VALLEYS WHERE CHANNELING WILL OCCUR. * TIMING: EXPECT WINDS TO INCREASE DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND BEGIN TO DIMINISH THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH * IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS. BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS...AND COULD RESULT IN HAZY CONDITIONS...AND IN AREAS PRONE TO BLOWING DUST...COULD REDUCE VISIBILITIES TO ONE-HALF MILE OR LESS. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-036-120300- /O.CON.KLKN.WI.Y.0009.100411T1900Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 158 AM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 10 TO 15 MPH THIS MORNING WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH BY THE AFTERNOON. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. * TIMING: WINDS WILL INCREASE IN THE MID TO LATE MORNING HOURS...REACHING THE HIGHEST SPEEDS IN THE AFTERNOON AND EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH THROUGH THE EVENING HOURS...HOWEVER GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN... EMIGRANT PASS * IMPACTS: BLOWING DUST IS POSSIBLE THIS AFTERNOON AS THE WINDS INCREASE...WHICH COULD REDUCE VISIBILITIES TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR AND ALSO ALONG US HIGHWAY 93 WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROOD
2 follow-up statements
483 WWUS75 KLKN 112208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 PM PDT SUN APR 11 2010 ...STRONG WINDS EXPECTED ACROSS PORTIONS OF NEVADA TODAY... NVZ013-035-037-120300- /O.CON.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 308 PM PDT SUN APR 11 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. THE HIGHEST WINDS WILL MOST LIKELY OCCUR ABOVE 6000 FEET AND ALSO WITHIN NORTH-SOUTH ORIENTED VALLEYS WHERE CHANNELING WILL OCCUR. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...THEN BEGIN TO DIMINISH THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH * IMPACTS: DRIVING ALONG US HIGHWAY 50 AND US HIGHWAY 6 WILL BE VERY DIFFICULT IN THE STRONG WINDS AS VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES...WILL BE SUSCEPTIBLE TO STRONG CROSS WINDS. BLOWING DUST IS POSSIBLE WITH THESE STRONG WINDS... AND COULD RESULT IN HAZY CONDITIONS. IN AREAS PRONE TO BLOWING DUST...VISIBILITIES MAY DROP TO ONE-HALF MILE OR LESS. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ032-034-036-120300- /O.CON.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 308 PM PDT SUN APR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. HIGHEST WINDS WILL OCCUR ABOVE 6000 FEET. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON...AND WILL THEN DIMINISH THROUGH THE EVENING HOURS. HOWEVER...GUSTY WINDS WILL ALSO BE POSSIBLE ALONG A FRONTAL BOUNDARY WHICH WILL MOVE THROUGH CENTRAL AND EASTERN NEVADA THIS EVENING AND OVERNIGHT. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: BLOWING DUST IS POSSIBLE...WHICH COULD REDUCE VISIBILITY TO ONE MILE. CROSS WINDS ALONG THE I-80 CORRIDOR WILL CAUSE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
368 WWUS75 KLKN 120253 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 753 PM PDT SUN APR 11 2010 NVZ013-035-037-120400- /O.EXP.KLKN.HW.W.0004.000000T0000Z-100412T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ELY...MCGILL... CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 753 PM PDT SUN APR 11 2010 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS ARE DIMINISHING ACROSS THE REGION THIS EVENING...AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE LATE EVENING AND OVERNIGHT HOURS. SOME LOCATIONS SUCH AS TONOPAH AND EUREKA...AS WELL AS MOUNTAINOUS AREAS...WILL CONTINUE TO HAVE SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS INTO THE MID-EVENING HOURS. HOWEVER...WINDS IN MOST AREAS HAVE ALREADY FALLEN BELOW HAZARDOUS LEVELS. AS SUCH...WILL ALLOW THE HIGH WIND WARNING TO EXPIRE AT 8PM PDT. $$ NVZ032-034-036-120400- /O.EXP.KLKN.WI.Y.0009.000000T0000Z-100412T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...LEE...RUBY LAKE... BATTLE MOUNTAIN...EMIGRANT PASS 753 PM PDT SUN APR 11 2010 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS IN MOST AREAS...AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS. AS SUCH...WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 8PM PDT. $$ ROOD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 10, 2:25 PM PDT, 11 hours 33 minutes earlier.
Area forecast discussion, Apr 10, 2:25 PM PDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 225 PM PDT SAT APR 10 2010 .SYNOPSIS...STRONG WINDS WILL VISIT THE FORECAST AREA SUNDAY AFTERNOON...ESPECIALLY ACROSS SOUTHERN LANDER/EUREKA...AND WHITE PINE AND NORTHERN NYE COUNTIES. THIS IS ALL DUE TO A LARGE AREA OF LOW PRESSURE IN THE EASTERN PACIFIC THAT WILL SWING THROUGH THE STATE BEGINNING TOMORROW THROUGH LATE MONDAY INTO TUESDAY. && .SHORT TERM...TONIGHT THROUGH TUESDAY. MID AND HIGH LEVEL CLOUDS CAN BE SEEN STREAMING NORTHEAST ACROSS THE STATE THIS AFTERNOON...WITH THE SUN PEEKING THROUGH FROM TIME TO TIME. 24-HOUR TEMPERATURES CHANGES FROM YESTERDAY ARE QUITE NICE WITH KWMC 12 DEGREES HIGHER THAN YESTERDAY AT THIS TIME...AND KEKO AND KP68 BOTH BEING 14 DEGREES HIGHER THAN YESTERDAY. FURTHER WEST A LARGE UPPER LEVEL TROUGH IS CLEARLY SEEN SPINNING OUT IN THE EASTERN PACIFIC. THIS SYSTEM WILL BE OUR NEXT WEATHER PRODUCER OVER THE NEXT SEVERAL DAYS. FOR SUNDAY...BIGGEST IMPACT WILL BE A SUBSTANTIAL INCREASE IN WINDS. MODEL GUIDANCE HAS BEEN ADVERTISING 90AGL WINDS 35-40 KNOTS BEGINNING LATE SUNDAY MORNING...INCREASING TO 45 TO 50 KNOTS BY THE AFTERNOON...WITH THE STRONGEST WINDS ACROSS THE CENTRAL PART OF THE STATE. 700MB AND 850MB V-WIND ANOMALIES OF +3 TO +4 STANDARD DEVIATIONS HAVE BEEN FAIRLY CONSISTENT WITHIN THE LAST TWO DAYS...COVERING A LARGE SWATH ACROSS CENTRAL NEVADA. 500 MB WINDS WILL ALSO BE QUITE STRONG SUNDAY AND DEPENDING ON WHICH MODEL...WILL BE ON THE ORDER OF 65-75 KNOTS ACROSS THE AREA OF NORTHERN NYE AND WHITE PINE COUNTIES. FOR THESE REASONS WE HAVE DECIDED TO ISSUE A HIGH WIND WATCH FOR SOUTHERN LANDER/EUREKA...NORTHERN NYE AND WHITE PINE COUNTIES FROM NOON SUNDAY UNTIL 800 PM. THERE ARE SEVERAL FLIES IN THE OINTMENT WHICH MAKES A HIGH WIND WARNING NOT A SURE THING. FIRST QUESTION WILL BE HOW HIGH WE WILL BE ABLE TO MIX TOMORROW AFTERNOON AND SECOND HOW MUCH MID AND HIGH LEVEL CLOUD COVER WE WILL SEE THAT WILL INHIBIT SURFACE MIXING. FINALLY...MODELS DO NOT SHOW THAT WE HAVE A VERY GOOD SURFACE PRESSURE GRADIENT SETTING UP FOR TOMORROW AFTERNOON. HENCE THE UNCERTAINTY AND IT MAY VERY WELL BE THAT ONLY A WIND ADVISORY FOR THESE AREAS ARE NEEDED. BY EARLY SUNDAY EVENING A FAIRLY DECENT COLD FRONT WILL CROSS NORTHERN NEVADA. HALF WAY ACROSS THE STATE THE FRONT LOOKS TO BECOME RATHER DISJOINTED...BUT THERE WILL BE SOME COLD AIR BEHIND IT. ALSO...PRECIPITATION IS ANTICIPATED TO DEVELOP OVER WESTERN HUMBOLDT COUNTY EARLY SUNDAY EVENING..SPREADING EASTWARD THROUGH THE NIGHT INTO MONDAY. AMOUNTS DO NOT LOOK THAT IMPRESSIVE WITH LESS THAN 0.10 INCHES OVER THE VALLEYS WITH HIGHER AMOUNTS IN THE MOUNTAINS. DURING MONDAY AFTERNOON IMPULSES WITHIN THE MAIN TROUGH SWING THROUGH AND POPS ARE IN THE CHANCE CATEGORY AS A RESULT. WITH THE 500 MB COLD POOL...LOW-LEVEL LAPSE RATES BECOME INCREASINGLY UNSTABLE...SO WE MAY SEE A QUICK HITTING BURST OF RAIN/SNOW SHOWERS ACROSS THE AREA. BY LATE TUESDAY AFTERNOON THE TROUGH WILL BEGIN TO MOVE EAST WITH CHANCES OF PRECIPITATION ENDING FROM WEST TO EAST...WITH A WEST TO EAST FLOW SETTING UP TEMPORARILY. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. EXTENDED PERIOD WILL BE DOMINATED BY BLOCKING FLOW ACROSS THE CONUS. THIS WILL LEAD TO HIGH UNCERTAINTY AND LOW CONFIDENCE IN THE EXTENDED FORECAST OVER THE NEXT WEEK. OVERALL TEMPS AND PRECIP WILL BE NEAR AVG DURING THIS PERIOD. DURING TUESDAY NIGHT THE DEEP WEST COAST TROUGH WILL PULL OFF TO THE MIDWEST LEAVING IN ITS WAKE WEAK RIDGING. AS EARLY AS WEDNESDAY LARGE DIFFERENCES BETWEEN THE GFS/ECMWF ARISE AS THE PROGRESSIVE GFS BEGINS TO BRING IN THE NEXT 500MB TROUGH FROM THE NORTHWEST. THE OPERATIONAL GFS IS AN OUTLIER AT THIS POINT DURING THE MID-WEEK PERIOD...SO TRENDED TOWARDS THE ECMWF...WITH A BLEND OF CLIMO TEMPS DUE TO OVERALL UNCERTAINTY. DURING THE DAY ON THURSDAY THE ECMWF KEEPS A LARGE RIDGE OVER THE REGION..WITH WARM SOUTHERLY FLOW. HAVE KEPT TEMPS TOWARDS NEAR CLIMO ON THURSDAY...BUT IF THE STRONGER RIDGE SOLUTION PLAYS OUT...IT WILL BE WARMER THAN CURRENT FORECAST. HAVE INCREASED CLOUDS AND POPS FROM FRIDAY THROUGH SATURDAY...WITH THE POSSIBILITY OF A NEGATIVE TILTED TROUGH BEGINNING TO AFFECT THE REGION FROM CALIFORNIA. THIS FEATURE COULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED AFTERNOON SHOWERS. MORE OF THE SAME ON SATURDAY WITH THE ECMWF EVEN SHOWING THE POSSIBILITY OF MONSOON MOISTURE FROM TEXAS REACHING THE INTERMOUNTAIN WEST...DUE TO THE HIGHLY NEGATIVE TILTED TROUGH. THIS IS A VERY LOW CONFIDENCE PATTERN EVOLUTION...BUT THE CHANCE OF SCATTERED SHOWERS WILL CONTINUE INTO THE WEEKEND. && .AVIATION...VFR VIS/CIG CONDITIONS EXPECTED OVER THE NEXT 24 HOURS...BUT WINDS WILL BE A LARGE IMPACT AFT 18Z TOMORROW. WINDS WILL WEAKEN TONIGHT...AFT 03Z AS SURFACE MIXING ENDS. DURING THE DAY TOMORROW AN APPROACHING COLD FRONT WILL BRING A STRONG JET OF LOW LEVEL WINDS TO THE SILVER STATE. EXPECTING WIND GUSTS OUT OF THE SOUTH...IN EXCESS OF 50KTS AT KELY...40KTS KTPH...35KTS KEKO/KWMC. WINDS ARE EXPECTED TO INCREASE FROM 18-21Z AS DAYTIME HEATING MIXES THE WINDS TO THE SURFACE...WITH THE HIGHER GUSTS PEAKING TOWARDS THE END OF THE TAF PERIOD. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TO 8 PM PDT SUNDAY FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 86/95/95
Hazardous weather outlook, Apr 10, 2:41 PM PDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 241 PM PDT SAT APR 10 2010 NVZ013-030>037-112145- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 241 PM PDT SAT APR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. PARTLY TO MOSTLY CLOUDY SKIES WILL CONTINUE ACROSS NORTHERN NEVADA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG EAST PACIFIC STORM SYSTEM WILL INCH CLOSER TO NORTHERN NEVADA ON SUNDAY. AS A RESULT...STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP OUT AHEAD OF THIS SYSTEM. THE STRONGEST WINDS WILL BE IN THE CENTRAL PART OF THE STATE WHERE WIND ADVISORIES AND A HIGH WIND WATCH HAVE BEEN ISSUED. FOR MORE DETAILS...PLEASE SEE RNONPWLKN. THE UPPER TROUGH WILL MOVE ACROSS NORTHERN NEVADA SUNDAY AND MONDAY...BRINGING COOLER TEMPERATURES AND A CHANCE FOR RAIN AND SNOW SHOWERS THROUGH THE PERIOD. PARTIAL CLEARING WILL RESULT TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.